Should I seek medical attention after volift injections? One week ago I received injections on the lower left side of my face.

Now I have a tender spot the size of a dime on my left side. It's not visible and there was never any brusing. I'm concerned it may be a hematoma and am worried as what to do. My injector is away on vacation so I'm considering going to the E.R. Any advice would be greatly appreciated I'm feeling scared

Doctor Answers 4

Volift and Treamtent Results

If you are concerned please see your physician, without photographs there is no way for us to give an adequate representation of what to do for you.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Medical attention after a filler

In my experience, physicians in the ER rarely have much help for patients with issues from fillers and such. It's just not their level of expertise and usually not something that warrants an "emergency" in most cases. Even if it is a hematoma that's something that will resolve on its own with time. It's not something they can do anything about. I understand your physician is away on vacation. I would either see if his staff can help guide you or get a question to him, or make an appointment for right when he returns from vacation. Or find another local doctor who has expertise with your filler issue. But really, the ER, in my experience is not the place to seek help for something like this. Obviously if something changes or you feel you need to be seen urgently, then go to the ER.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Tenderness after volift injection

In some patients it is normal to feel a small bump and mild tenderness in the site of the filler injection, it may be just a very small hematoma, and if is not visible in color and volume, I will not worry too much. Usually the discomfort goes awat withtin the first 2 weeks, the bump may still be there until the filler goes away. If the area gets very red, very painfun, then it is a good idea to go back with your physician.

Tender area after filler

Thanks for your question.  Your question is much harder to answer without photographs.  It is unfortunate you cannot contact your physician injector directly.  Perhaps they have someone covering call for them while they are on vacation?  It is possible this is a hematoma though in the absence of any visible bruising this may be less likely. Your best bet is being evaluated by a physician injector familiar with Volift; they would be in a better position than an ER doctor to evaluate this issue.  Always seek immediate medical attention, though, if your level of concern warrants it.

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.